So i've been taking accutane for two months now, and all i've gotten is a big flare-up on my chest, back and neck. I'm taking 40 mg a day, but am being upped to 60 than 80 before the 6 months is up. When will the medicine finally start to work?
Hi. It is not unusual to experience a temporary worsening of acne ("initial flare-up") at the start of Accutane treatment.
A course of Accutane usually lasts between 16 and 24 weeks. The patient virtually always has clear skin after this time, and a long term remission from acne is achieved in 80% of cases after one course. 20% of patients, including myself, need a second or third course.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.